Texas, 2006Damaging Winds in Texas, March 19 to 20, 2006
March 19 to 20, 2006 · NWS EWX · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 8:42 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 19, 8:42 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CST SUN MAR 19 2006
.UPDATE...
UPDATED FORECAST TO INCLUDE NEW TORNADO WATCH #99...WHICH COVERS
ALL BUT 3 OF OUR COUNTIES AND IS VALID THROUGH 4 AM CST. ALSO
ADDED WIND GUSTS TO FORECAST FOR TOMORROW...MAY REQUIRE A WIND
ADVISORY.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... (ISSUED 533 PM CST SUN MAR 19 2006)
AVIATION...
SURFACE BOUNDARY ACROSS THE HILL COUNTRY WILL SLOWLY MOVE NORTH
THROUGH THE EVENING. VFR AND MVFR CIGS WILL PREVAIL THIS EVENING. ALL
LOCATIONS WILL SEE SHOWERS AND THUNDERSTORMS MAINLY DURING THE
PERIOD FROM 00Z-06Z. THE FRONT WILL MOVE THROUGH THE AREA ON
MONDAY MORNING BY 12Z WITH WINDS SHIFTING TO W-NW 15 TO 25 AND
GUSTY.
PREV DISCUSSION... (ISSUED 257 PM CST SUN MAR 19 2006)
DISCUSSION...
THIS AFTERNOON THE QUASI-STATIONARY FRONT EXTENDED FROM GIDDINGS
WESTWARD TO PANDALE. ELEVATED CONVECTION CONTINUED NORTH OF THE
FRONTAL BOUNDARY THIS AFTERNOON. SEVERE WEATHER IS EXPECTED ACROSS
THE REGION TONIGHT WHEN THE UPPER TROF CURRENTLY LOCATED OVER THE
DESERT SOUTHWEST KICKS OUT TO THE EAST NORTHEAST OVERNIGHT. LARGE
SCALE ASCENT ASSOCIATED WITH THE APPROACHING UPPER TROF WILL BREAK
THE MID-LEVEL CAP OVER THE CWFA TONIGHT. LINE OF TSTMS WILL DEVELOP
OVER THE TRANS PECOS REGION LATE THIS AFTERNOON/EVENING ALONG AND
AHEAD OF A DRYLINE/PACIFIC COLD FRONT. THE LINE OF STORMS WILL
TRAVERSE THE CWFA OVERNIGHT AND EVOLVE INTO A MCS BEFORE EXITING
THE EASTERN COUNTIES AROUND NOON MONDAY. THE MAJORITY OF THE CWFA
IS IN THE SPC SLIGHT RISK AREA OVERNIGHT. WILL INCLUDE SEVERE IN
THE FCST FOR TONIGHT. GUSTY WEST WINDS AND LOWERING DEWPOINTS WILL
FOLLOW THE FROPA. A FIRE WEATHER WATCH CONTINUES FOR MONDAY.
THE REMAINDER OF THE WORK WEEK LOOKS QUIET AND FOR THE MOST PART
DRY. ANOTHER SHORT WAVE WILL MOVE EAST ACROSS THE CENTRAL PLAINS
ON WEDNESDAY. THIS FEATURE WILL DRAG A WEAK FRONT INTO THE CWFA ON
THURSDAY SHIFTING THE WINDS AROUND TO THE NORTHEAST. A FEW SHOWERS
MAY DEVELOP OVER THE SOUTHERN COUNTIES WEDNESDAY NIGHT AS GULF
MOISTURE IS ADVECTED NORTHWARD WITH THE APPROACH OF THE SHORT WAVE
TROF. DEVELOPING SFC RIDGE WILL KEEP GULF MOISTURE AT BAY THURSDAY
THRU SATURDAY.
LOCAL STUDY INDICATED THAT GFS(X) MOS CONTINUED A COLD BIAS...SO
FCST TEMPS WILL FOLLOW THE WARMER NAM TONIGHT AND MONDAY.
EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT...
EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.
FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO...
TRAVIS... WILLIAMSON... AND WILSON.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... DIMMIT...
EDWARDS... FRIO... KERR... KINNEY... MAVERICK... MEDINA... REAL...
UVALDE... VAL VERDE... AND ZAVALA.
FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... LAVACA... LEE... LLANO...
TRAVIS... WILLIAMSON... AND WILSON.
&&
11/03/DC/JB
Hazardous weather outlook, Mar 19, 12:16 PM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CST SUN MAR 19 2006
TXZ171>173-183>194-202>209-217>225-228-201200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1216 PM CST SUN MAR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LATER THIS AFTERNOON AND TONIGHT ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE CONTINUES TO BE A
SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALONG WITH ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG
WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO
MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY NEED TO BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 19, 6:40 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 10 S LOMA ALTA 29.77N 100.77W
03/19/2006 M1.75 INCH VAL VERDE TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL HWY 277.
&&
DCLocal storm report, Mar 19, 8:42 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 4 W LEAKEY 29.72N 99.83W
03/19/2006 REAL TX STORM CHASER
FM 337 TREE LIMBS 10 TO 15 FEET LONG AND 6 TO 8 INCHES IN
DIAMETER DOWN. LOTS OF DEBRIS.
&&
DCLocal storm report, Mar 19, 9:22 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 7 S KERRVILLE 29.94N 99.14W
03/19/2006 M1.75 INCH KERR TX TRAINED SPOTTER
0909 PM HAIL CENTER POINT 29.93N 99.03W
03/19/2006 M2.75 INCH KERR TX LAW ENFORCEMENT
GOLF BALL TO BASEBALLSIZE HAIL.
0915 PM HAIL COMFORT 29.97N 98.90W
03/19/2006 M2.75 INCH KENDALL TX LAW ENFORCEMENT
&&
DCLocal storm report, Mar 19, 10:10 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 N CAMP VERDE 29.90N 99.10W
03/19/2006 M1.25 INCH KERR TX TRAINED SPOTTER
INTERSECTION OF HWY 173 AND LIN CREEK RANCH ROAD.
0935 PM HAIL SISTERDALE 29.97N 98.73W
03/19/2006 M0.75 INCH KENDALL TX CO-OP OBSERVER
0952 PM HAIL KERR WILDLIFE MGMT AREA 30.09N 99.50W
03/19/2006 M1.00 INCH KERR TX PARK/FOREST SRVC
0953 PM HAIL KENDALIA 29.97N 98.52W
03/19/2006 M1.00 INCH KENDALL TX LAW ENFORCEMENT
&&
DCLocal storm report, Mar 19, 10:42 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL UVALDE 29.22N 99.78W
03/19/2006 M1.75 INCH UVALDE TX LAW ENFORCEMENT
SOUTHEAST SIDE OF UVALDE.
1010 PM TORNADO UVALDE 29.22N 99.78W
03/19/2006 UVALDE TX LAW ENFORCEMENT
CONFIRMED TORNADO TOUCHDOWN. POWER LINES DOWN. TRAILERS
TURNED OVER. SOUTHEAST SIDE OF UVALDE.
&&
DCLocal storm report, Mar 19, 11:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CST SUN MAR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 N CAMP VERDE 29.90N 99.10W
03/19/2006 M1.25 INCH KERR TX TRAINED SPOTTER
INTERSECTION OF HWY 173 AND LIN CREEK RANCH ROAD.
0935 PM HAIL SISTERDALE 29.97N 98.73W
03/19/2006 M0.75 INCH KENDALL TX CO-OP OBSERVER
0952 PM HAIL WILDLIFE ORPHANAGE 29.97N 98.52W
03/19/2006 M1.00 INCH KENDALL TX TRAINED SSPOTTER
0953 PM HAIL KENDALIA 29.97N 98.52W
03/19/2006 M1.00 INCH KENDALL TX LAW ENFORCEMENT
&&
DCThunderstorm Wind, Medina
- When
- March 19, 11:30 PM CST to 11:50 PM CST
- Where
- Medina County, 1 mi E of Hondo
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.350, -99.133
Severe thunderstorm winds knocked over trees and blew down power lines down east of Hondo.
Thunderstorm Wind, Medina
- When
- March 20, 12:10 AM CST to 12:30 AM CST
- Where
- Medina County, Castroville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.350, -98.883
As the severe thunderstorms continued eastward across central Medina County, they produced additional severe winds that struck the town of Castroville and continued just east of Castroville. Damage was reported near the Castroville Airport as trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, March 19 to 20, 20061 death · $715,000 · 1 in hail · 24 events
- Tornado and Hail in Texas, March 19, 2006$3.5 million · F2 · 3 events
- Avalanche in Washington, March 19, 20061 death · 1 injured · 1 event
- Winter Storm in Nebraska, March 19 to 21, 2006$700,000 · 7 events
- Winter Storm in Nebraska, March 19 to 21, 200628 events
- Winter Storm in Nebraska, March 19 to 20, 200626 events
- Hail in Texas, March 19, 2006$20,000 · 1.75 in hail · 10 events
- Blizzard in Kansas, March 19 to 21, 200622 events
- Heavy Snow in New York, March 19, 2006$15,000 · 3 events
- Flash Flood and Hail in New Mexico, March 19, 2006$5,000 · 1.5 in hail · 11 events
- Winter Storm in South Dakota, March 19 to 21, 200610 events
- Winter Storm in South Dakota, March 19 to 20, 20069 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489794, 5489795.